MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE SFTYGLD 1ML W/NDL 27X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE SFTYGLD 1ML W/NDL 27X1/2 RB; PISTON SYRINGE
Model Number 305945
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter also notified the fda on 2 june, 2020.Medwatch report # mw5094675 report source other: medwatch report.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe sftygld 1ml w/ndl 27x1/2 rb plunger movement was difficult.This was discovered during use.The following information was provided by the initial reporter: material no: 305945 batch no.: 9345879.It was reported that: plunger movement difficult.Event description per email states: "rn verified right dose,route, time, and patient for morning enoxaparin dose with second rn.Rn then injected the needle into patient's subcutaneous tissue, but when the plunger was pressed, the medication would not deliver (plunger would not advance) rn immediately removed needle from patient, drew back air but was still unable to advance the plunger, no matter how much force was used.Dose was given to pharmacy for investigation and pharmacy made new dose.Faulty syringe needles/plungers have been verbally reported with other patient's enoxaparin doses and rn reporting to bring attention to pharmacy.Patient was upset that she had to be poked a second time for second enoxaparin administration dose." the medwatch reported was received in (b)(4) on 04-jun-2020 and it reflected in the awareness date.The report was not sent to the rcc until 09/17/2020.
 
Additional Manufacturer Narrative
The following fields have been updated with corrections: g.4.Date received by manufacturer: 2020-09-10.H.6.Investigation summary: occurrence: a complaint history check was performed and this is the 1st related complaint reported with the defect/condition of plunger movement difficult with lot #9345879 regarding item #305945.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 9345879.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that syringe sftygld 1ml w/ndl 27x1/2 rb plunger movement was difficult.This was discovered during use.The following information was provided by the initial reporter: material no: 305945; batch no.: 9345879.It was reported that: plunger movement difficult.Event description per email states: "rn verified right dose,route, time, and patient for morning enoxaparin dose with second rn.Rn then injected the needle into patient's subcutaneous tissue, but when the plunger was pressed, the medication would not deliver (plunger would not advance) rn immediately removed needle from patient, drew back air but was still unable to advance the plunger, no matter how much force was used.Dose was given to pharmacy for investigation and pharmacy made new dose.Faulty syringe needles/plungers have been verbally reported with other patient's enoxaparin doses and rn reporting to bring attention to pharmacy.Patient was upset that she had to be poked a second time for second enoxaparin administration dose." the medwatch reported was received in franklin lakes on 04-jun-2020 and it reflected in the awareness date.The report was not sent to the rcc until 09/17/2020.

Brand Name
SYRINGE SFTYGLD 1ML W/NDL 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10570899
Report Number1920898-2020-01285
Device Sequence Number1245861
Product Code MEG
UDI-Device Identifier30382903059455
UDI-Public30382903059455
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2024
Device Model Number305945
Device Catalogue Number305945
Device Lot Number9345879
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;